Alert archive / Pennsylvania / Wind Chill Advisories in 2014
Wind Chill Advisory 9, NWS State College, PA
NWS State College, PA issued this wind chill advisory at Jan 28, 2014, 12:13 PM EST for 17 counties in Pennsylvania. It took effect at Jan 28, 2014, 10:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 12:13 PM EST (17:13 UTC)
- In effect from
- Jan 28, 2014, 10:00 PM EST
- Expired
- Jan 29, 2014, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Fulton County, PA, Huntingdon County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 14 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 123 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607 WWUS41 KCTP 281713 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1213 PM EST TUE JAN 28 2014 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... PAZ004>006-010-011-017-024-033-290315- /O.EXP.KCTP.WC.W.0003.000000T0000Z-140128T1700Z/ /O.NEW.KCTP.WC.Y.0008.140128T1713Z-140128T2000Z/ /O.NEW.KCTP.WC.Y.0009.140129T0300Z-140129T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...SOMERSET 1213 PM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY. * LOCATIONS...NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. * WIND CHILLS...15 TO 25 DEGREES BELOW ZERO. * IMPACTS...EXTREMELY DANGEROUS WIND CHILLS...FROSTBITE AND HYPOTHERMIA. FROSTBITE WILL OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ012-018-290315- /O.EXP.KCTP.WC.W.0003.000000T0000Z-140128T1700Z/ /O.NEW.KCTP.WC.Y.0009.140129T0300Z-140129T1800Z/ NORTHERN CLINTON-NORTHERN CENTRE- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG 1213 PM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY. * LOCATIONS...PORTIONS OF THE NORTH CENTRAL MOUNTAINS. * HAZARD TYPES...WIND CHILL. * WIND CHILLS...15 TO 25 DEGREES BELOW ZERO. * IMPACTS...EXTREMELY DANGEROUS WIND CHILLS...FROSTBITE AND HYPOTHERMIA. FROSTBITE WILL OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ019-025-026-034-035-037-041-042-290315- /O.EXP.KCTP.WC.Y.0007.000000T0000Z-140128T1700Z/ /O.NEW.KCTP.WC.Y.0009.140129T0300Z-140129T1800Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-BEDFORD-FULTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...BEDFORD...MCCONNELLSBURG...MANSFIELD...WELLSBORO... LAPORTE 1213 PM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY. * LOCATIONS...PORTIONS OF THE NORTH CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY. * HAZARD TYPES...WIND CHILL. * WIND CHILLS...15 TO 20 DEGREES BELOW ZERO. * IMPACTS...DANGEROUS WIND CHILLS AND FROSTBITE. FROSTBITE CAN OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ PAZ027-281815- /O.EXP.KCTP.WC.Y.0007.000000T0000Z-140128T1700Z/ MIFFLIN- INCLUDING THE CITY OF...LEWISTOWN 1213 PM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES HAVE RECOVERED SLIGHTLY AND WIND CHILLS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. $$ PAZ045-046-290315- /O.NEW.KCTP.WC.Y.0009.140129T0300Z-140129T1800Z/ SOUTHERN CLINTON-SOUTHERN LYCOMING- INCLUDING THE CITIES OF...LOCK HAVEN...WILLIAMSPORT 1213 PM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY. * LOCATIONS...SOUTH CENTRAL MOUNTAINS. * HAZARD TYPES...WIND CHILL. * WIND CHILL READINGS...15 TO 20 BELOW ZERO. * TIMING...LATER THIS EVENING THROUGH MID DAY WEDNESDAY. * IMPACTS...DANGEROUS WIND CHILLS AND FROSTBITE. FROSTBITE CAN OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...5 ABOVE TO 5 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$
5 follow-up statements
754 WWUS41 KCTP 282031 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 331 PM EST TUE JAN 28 2014 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046- 290645- /O.CON.KCTP.WC.Y.0009.140129T0300Z-140129T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...SOMERSET...BEDFORD...MCCONNELLSBURG...MANSFIELD... WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT 331 PM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY... * LOCATIONS...NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. * WIND CHILLS...15 TO 25 DEGREES BELOW ZERO. * IMPACTS...EXTREMELY DANGEROUS WIND CHILLS...FROSTBITE AND HYPOTHERMIA. FROSTBITE WILL OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ LAMBERT
147 WWUS41 KCTP 290239 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 939 PM EST TUE JAN 28 2014 ...ANOTHER COLD NIGHT IN STORE FOR THE REGION... PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046- 291800- /O.CON.KCTP.WC.Y.0009.140129T0300Z-140129T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...SOMERSET...BEDFORD...MCCONNELLSBURG...MANSFIELD... WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT 939 PM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * LOCATIONS...CENTRAL MOUNTAINS...COMMUNITIES ALONG THE WEST BRANCH OF THE SUSQUEHANNA RIVER...NORTHWEST MOUNTAINS...AND LAUREL HIGHLANDS. * WIND CHILLS...15 TO 25 DEGREES BELOW ZERO. * IMPACTS...EXTREMELY DANGEROUS WIND CHILLS...FROSTBITE AND HYPOTHERMIA. FROSTBITE WILL OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST TO SOUTHWEST 5 TO 10 MPH...INCREASING TO 10 TO 20 MPH WITH GUSTS UP TO 25 MPH DURING THE MID TO LATE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$ LAMBERT
454 WWUS41 KCTP 290846 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 AM EST WED JAN 29 2014 PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046- 291800- /O.CON.KCTP.WC.Y.0009.000000T0000Z-140129T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...SOMERSET...BEDFORD...MCCONNELLSBURG...MANSFIELD... WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT 346 AM EST WED JAN 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...CENTRAL MOUNTAINS...COMMUNITIES ALONG THE WEST BRANCH OF THE SUSQUEHANNA RIVER...NORTHWEST MOUNTAINS...AND LAUREL HIGHLANDS. * WIND CHILLS...15 TO 25 DEGREES BELOW ZERO. * IMPACTS...EXTREMELY DANGEROUS WIND CHILLS...FROSTBITE AND HYPOTHERMIA. FROSTBITE WILL OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST TO SOUTHWEST 5 TO 10 MPH...INCREASING TO 10 TO 20 MPH WITH GUSTS UP TO 25 MPH DURING THE MID TO LATE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$
161 WWUS41 KCTP 291444 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 944 AM EST WED JAN 29 2014 PAZ019-025-026-034-035-045-046-291545- /O.CAN.KCTP.WC.Y.0009.000000T0000Z-140129T1800Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-BEDFORD-FULTON-SOUTHERN CLINTON- SOUTHERN LYCOMING- INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON... MOUNT UNION...BEDFORD...MCCONNELLSBURG...LOCK HAVEN... WILLIAMSPORT 944 AM EST WED JAN 29 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILLS HAVE RISEN SLIGHTLY. TEMPERATURES WILL WARM INTO THE MID TEENS THIS AFTERNOON. $$ PAZ004>006-010>012-017-018-024-033-037-041-042-291800- /O.CON.KCTP.WC.Y.0009.000000T0000Z-140129T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... LAPORTE 944 AM EST WED JAN 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...THE NORTHWEST MOUNTAINS...AND LAUREL HIGHLANDS. * WIND CHILLS...15 TO 25 DEGREES BELOW ZERO. * IMPACTS...EXTREMELY DANGEROUS WIND CHILLS...FROSTBITE AND HYPOTHERMIA. FROSTBITE WILL OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30 MINUTES. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO. && $$
894 WWUS41 KCTP 291803 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 103 PM EST WED JAN 29 2014 PAZ004>006-010>012-017-018-024-033-037-041-042-291915- /O.EXP.KCTP.WC.Y.0009.000000T0000Z-140129T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... LAPORTE 103 PM EST WED JAN 29 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILLS WILL STILL BE BELOW ZERO THROUGH THURSDAY MORNING...BUT SHOULD REMAIN HIGHER THAN 15 BELOW. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 10:21 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 28, 10:21 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1021 AM EST TUE JAN 28 2014 .SYNOPSIS... ARCTIC COLD WILL LAST THROUGH WEDNESDAY WITH TEMPERATURES AVERAGING WELL BELOW NORMAL. A RETURN TO NEAR NORMAL TEMPERATURES SHOULD ARRIVE FOR THE START OF FEBRUARY. && .NEAR TERM /THROUGH TONIGHT/... WIND CHILLS ARE STILL RATHER LOW OVER MUCH OF THE REGION...BUT WITH THE SLOW RECOVERY IN TEMPS AND DIMINISHING WINDS...SHOULD BE RIGHT ON TRACK TO ALLOW HEADLINES EXPIRE AROUND NOON. MID TO HIGH CLOUD SHIELD ADVANCING ACROSS THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ THIS MORNING...AND MAY REACH INTO THE CENTRAL MOUNTAINS AND MIDDLE SUSQ RIVER VALLEY LATER THIS MORNING AND AFTERNOON. THIS WILL ONLY SLOW WHATEVER WARMING WAS POSSIBLE UNDER FULL SUNSHINE...AND DO NOT EXPECT HIGHS TO WARM MUCH HIGHER THAN +5F OVER THE ALLEGHENY FRONT...RANGING TO THE MID TEENS ACROSS THE LOWER SUSQ RIVER VALLEY. SAVING GRACE WILL BE MUCH LESS WIND THAN MONDAY...MAKING IT FEEL LESS BITTER COLD BY AFTERNOON. A QUICK LOOK AT RECORD MINI MAXES FOR TODAY SUGGESTS WE COULD COME CLOSE TO SOME RECORDS FOR THE LOWEST HIGH TEMPS. THE LOWEST HIGH TEMPS EVER RECORDED FOR JAN 28 AT BFD AND IPT ARE 2F AND 15F RESPECTIVELY...BOTH FROM 1966. CURRENT FORECASTS FOR KBFD (+5F) AND KIPT (+16F) APPROACH THE RECORDS...SO THIS WILL BE WORTH WATCHING THROUGHOUT THE DAY. && .SHORT TERM /WEDNESDAY/... MOISTURE CONTINUES TO INCREASE OVER MY SOUTHEAST COUNTIES EARLY TONIGHT WITH CHANCES FOR A PERIOD OF VERY LIGHT SNOW OR FLURRIES TO REACH INTO YORK AND LANCASTER COUNTIES...THANKS TO SFC LOW PRESSURE DEVELOPING OFF OF THE CAROLINA COAST. ANY LIGHT SNOW SHOULD BE LONG GONE BY LATE TONIGHT WITH DECREASING CLOUDS EXPECTED INTO THE WEDNESDAY PRE DAWN HOURS. AT THE SURFACE...HIGH PRESSURE WILL DOMINATE THROUGH WEDNESDAY MAINTAINING UNSEASONABLY COLD CONDITIONS...BUT FORTUNATELY WITH A GOOD DEAL OF SUNSHINE. MAXES WED AFTN WILL RANGE FROM AROUND 10F NORTH TO THE MID TO UPPER TEENS SOUTHEAST. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... AIRFLOW OF PACIFIC ORIGIN...WITH SEVERAL EMBEDDED SHORTWAVES... LOOKS TO ONCE AGAIN MAKE INROADS OUR WAY FOR THE SECOND HALF OF THIS WEEK AS THE UPPER RIDGE OVER ALASKA IS FORECAST TO BREAK DOWN...AT LEAST TEMPORARILY. THIS WOULD LEAD TO A MODERATION IN TEMPERATURES FOR OUR REGION THURSDAY AND FRIDAY..AS WELL AS A POTENTIAL INCREASE IN THE CHANCES FOR STORMINESS FOR THE ALL IMPORTANT GROUNDHOGS DAY WEEKEND. A COLD FROPA NEXT FRIDAY LOOKS TO ARRIVE ON FRIDAY SUPPORTED BY A NORTHERN STREAM TROF. SURFACE FLOW AHEAD OF THE FRONT SHOULD HELP BRING HELP MORNING LOWS FRIDAY OUT OF THE DEEP FREEZE AND CLOSE TO SEASONAL NORMALS. THE FRONT MAY STALL OVER THE SERN STATE AND WITH THE INCLUSION OF SRN STREAM ENERGY...A SFC LOW MAY MAY RIDE ALONG THEN STALLED FRONT SOMEWHERE OVER THE MID ATLANTIC STATE EARLY NEXT WEEKEND. AT THIS POINT...THE WAVE APPEARS WEAK OR TRANSIENT...BUT THE POTENTIAL IS THERE FOR IT TO BECOME A SIGNIFICANT WEATHER MAKER FOR THE GROUNDHOGS DAY WEEKEND. THE GFS AND ECMWF ACCUMULATED PRECIP FIELDS THROUGH THE PERIOD ARE PROVIDING DIVERGING THEORIES ON A BIG SYSTEM FOR PA....WITH GFS ENDING UP WITH NEAR THREE INCHES OF QPF NEXT WEEKEND...BUT THE EC SHOWING A RELATIVE MINIMUM. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... JST-BFD HAVE PROVEN TO BE A PROBLEM EARLY TODAY WITH LOW CEILINGS THAT ARE SO LOCALIZED THEY FAIL TO SHOW UP ON VIZ SATELLITE SHOTS. OTHERWISE TERMINALS ARE VFR AND SHOULD REMAIN SO INTO AT LEAST MID WEEK. SOME MID AND HIGH CLOUDS ON THE NORTHERN PERIPHERY OF AN EXPANSIVE FRONTAL ZONE OFF TO OUR SOUTH WILL OCCASIONALLY BLEED INTO THE AREA...BUT PRECIP IS EXPECTED TO REMAIN MAINLY SOUTH OF THE REGION FOR THE NEXT FEW DAYS. OUTLOOK... WED...NO SIG WX. THURS-SAT...PERIODS OF REDUCED CONDITIONS WITH A SLOW MOVING FRONTAL SYSTEM REMAINING CLOSE TO THE AREA. BEST CHC FOR WIDESPREAD PCPN APPEARS TO BE SAT-SUN TIMEFRAME. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON EST TODAY FOR PAZ004>006-010>012- 017-018-024-033. WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR PAZ019-025>027- 034-035-037-041-042. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...DEVOIR SHORT TERM...DEVOIR/FITZGERALD/LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE/STEINBUGL
Hazardous weather outlook, Jan 28, 9:56 AM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 956 AM EST TUE JAN 28 2014 PAZ004>006-010>012-017-018-024-033-291500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET- 956 AM EST TUE JAN 28 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-045-046-049>053-056>059-063>066-291500- JUNIATA-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 956 AM EST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>027-034-035-037-041-042-291500- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-BEDFORD-FULTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 956 AM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 12:13 PM EST | Wind Chill Advisory | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 3 hr |
Nearby
Wind Chill Advisories in Pennsylvania, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.